I'm 17 and 2 and a half months ago had my first grand mal seizure. The seizure was 2 minutes long, no aura, and I couldn't remember anything [including my name, where I was, or who the guy standing over me was(my father)] for about 20 minutes, and have pretty horrible memory now. I don't know how important the memory part is but I wan't to find out as much about all of this as possible.
I've been severely depressed for 4 years now and was only 450 mg of Wellbutrin XL. I've gone through just about every single antidepressant any doctor lists off but non have worked as amazingly as Wellbutrin has. It was about 3 weeks before my seizure that I went up to 450 mgs from 300 mgs on the Wellbutrin XL.
I went to a neurologist and he told me to slowly ween off the Wellbutrin because it is known to cause seizures at high doses. I had my EEG done while I was still on the Wellbutrin but on a low dosage. When my neurologist got my EEG back he told me the EEG was abnormal and diagnosed me with Juvenile Myoclonic Epilepsy.
My father is convinced that since the Wellbutrin can cause seizures that it also might've caused the EEG to give a false positive. I'm having my next EEG later this month and I'm really nervous! I'm just curious as to whether my father is right or not...can Wellbutrin give a false positive for Epilepsy on an EEG?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.